Reactions to medication (angioedema)

I was diagnosed with hypertension nearly thirty years ago and it was so bad I was bleeding from my nose and other places and was confined to my house for a while

After multiple medications I got back to normal.

Then out of the blue I suffered from anaphylactic shock symptoms which was traced to ramipril. However after stopping ramipril I continued with the symptoms forcing me to give up work.

I was diagnosed with angioedema (without wheals) or acquired angioedema with frequent perhaps not life threatening attacks but nonetheless scary. These appeared as forcible choking fits, with my uvula swelling and my right cheek also swelling.

Immunology at Broadgreen hospital managed to partially control the angioedema with fexofenadine (anti histamines)

My blood pressure was reasonably controlled but over the last year or so the angioedema increased and some fits were so bad my wife wanted to call an ambulance.

I went to my new gp and we agreed to halve my dose of lercanidipine that I take for blood pressure. After a week or two the angioedema subsided. However, the blood pressure rose.

I'm now in a quandary and tomorrow I'll be back in Broadgreen looking for for some other strategies to manage my blood pressure and reduce the angioedema. Over the years I've developed reactions to various blood pressure medications and am running out of options.

Is there anyone there who has had similar problems?

oldestnewest

    You may also like...